... medication "Wash" prior to putting me on it. I'm taking Prozac, Concerta, Buspar, Trazadone, Ability, and Topamax. Which of these do I need to come off of and how long after I quit taking them can I start using the Selegeline patch? Should I try to do this at home or go into the hospital to do it? I've used every kind of antidepressent except MAOI inhibitiors. A little scared. So many warnings. Any advise would be helpful. Only other idea my doc has is Electric Shock Therapy if we cannot get me into Transcranial Magnetic Stimulation at Walter Reed Medical Hospital. Too much going on. I'm stressed
The following is a link to the interactions between your medicines including the selegiline. It recommends discontinuing Prozac, Concerta, Trazadone and Buspar for 14 days before starting on an MAOI. I would not discontinue all of these meds at the same time and I would do so slowly if you are going to be doing it at home. I would take at least a couple weeks to get off each over a couple months time if this must be done without medical supervision.
I would not go the route of ECT until I had exhausted ALL my other avenues. There is another member here who has tried the TMS and hopefully she will see this post. Also another member who has had ECT who will hopefully post. I'll try to contact them for you.
Hi - I just finished TMS therapy at Walter Reed 8/8 I believe, and it worked! Walter Reed has moved into the new hospital now, and when I left they had not hired a new coordinator yet, so there is no one to run things yet. The phone number they gave me for the new location is 301-295-0500. If you can't get in there are several major hospitals and a few providers here and there that have the equipment - do whatever you have to do to get this therapy - it really helps. Took me. 24 treatments - borrow the money, but get it. Don't ruin your brain with ECT please!
It looks like you've been adding on medications, trying to find a combination that will help. Are you a person that has a lot of allergies? Are you sensitive to medications, do you experience a lot of side effects from them? I'm just asking because looking back, I think the thing that benefitted me most was going on a medication break - getting off all meds for a period of 3 months and seeing what my baseline symptoms were. Of course, don't go off anything without your doctor knowing about it first so you don't harm yourself. It is something to consider since you are contemplating such a huge change. I hope you can get the TMS therapy but either way getting off all the meds for a bit and allowing your brain and body to reset may be of benefit. Best wishes -
Hello KellyJ. LaurieShay and ElizaJane, gave you some sound advice. Both knowledgeable people in thier own right. Long tale short, for I can go on and on, I'm a talker. So I'll cut it short. :-0) I was on a MAOI (parnate) and the strict diet that comes along with it. Then, having little success, I went the ect route. I did several series of treatments. A series is the number of sessions you receive. Its usually given, meaning a session 3 times per week. Monday, wednesday and friday. Usually a series will run 9 to 12 sessions or 3 to 4 weeks. (depending on the severity of your depression) I had mine done as an in-patient. Theres a libality factor, so you sign a waiver, that the hospital, then the doctor, and the anesthesiologist, are not liable to any damage you may incur. The first two are signed once, the one for the anesthesiologist are always signed the night before your treatment. Since its not always the same one putting you to sleep.
In a nutshell was it worth it? Yes and no. For a few weeks after treatment, I felt unlike I've never felt in my life. Top of the world. Then, back to square one. And I have a memory impairment. Loss. So, as LaurieShay suggested, try whatever is out there. It works the ect. Many saitsfied patients for who it has done wonders. EJ suggested EMS. It might be what works. You might try it, if no success, go the shock route. Very best to you KellyJ.
I was on EMSAM about a year ago and I also had to get off of Prozac and other SSRI's and SNRI's. It's been a while but I do remember withdrawal was tough. I was weaned off the SSRI's and SNRI's for two or so weeks then I had to be off of them completely for two weeks before I could have the EMSAM Patch. I could stay on Seroqeul though. I did it at home and took Ativan to help with the anxiety. EMSAM caused severe insonmia even with being on Seroquel and Ativan, I had to get off of it mainly because that Psy didn't research to find me some answers and I went out on my own... not very good idea - ended that Psy because she was too short handed by two Psy's and didn't have the time..
I just got out of the Hospital and had a set of six shock treatments (ECT). I had the last one Wed. , Nov. 30 and I went home the next day. I can't stand to be put to sleep with anesthesia, it frightenes me so bad. I don't know when I am supposed to feel better... I see my Psy Friday and hope he will have some answers. I am seriously considering going back on the EMSAM. My depression got so bad I had to do something and he gave me the choice of ECT or EMSAM again. He said he could treat the insomnia with a drug called Somnote (chloral hydrate) an old drug they gave the elderly in hospitals.
The EMSAM was great! It took care of my depression, anxiety, gave me energy, motivation and a sense of well-being. I just couldn't sleep. There are diet restrictions but they didn't really bother me. They included anything with tyramine in it and any aged products.
If I go back on EMSAM and it gets too hard I will go into the hospital!! It could help with the withdrawal and getting medicine to calm you down.
I too have been on all the drugs and I keep coming up empty. Thus the ECT I chose only because of the insomnia with EMSAM. Apparently not many people have insomnia as a side effect. I would love to keep up with you along your journey. We unfortunately are on the same page.
The Transcranial Magnetic Stimulation my insurance won't cover. As another alternative I have considered the Vagul Nerve Stimulator and my insurance will cover it. Now that I have had ECT and perhaps ruled that out. I'm still waiting and wondering when I will start to see if they have helped.
I hope this message wasnt tooooooooo long. Keep in touch.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Oct 2010 • 1 answer
Posted 5 Jun 2012 • 2 answers
Posted 19 Sep 2013 • 6 answers
Posted 29 Jan 2014 • 4 answers
Medication - I am going off pristiq 100mg and adding Prozac, how hard is it going to be to wean off?
Posted 1 Feb 2015 • 1 answer